Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 8, 2012, 12:21 PM EDT for Nassau County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2012, 12:21 PM EDT (16:21 UTC)
- Expired
- Oct 8, 2012, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 24 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1938 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
399
WWUS82 KJAX 081621
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON OCT 8 2012
FLZ024-081645-
NASSAU-
1221 PM EDT MON OCT 8 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245 PM EDT...
AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...MOVING NORTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMELIA CITY
AND FERNANDINA BEACH THROUGH 1245 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3051 8145 3054 8149 3055 8149 3057 8151
3066 8151 3068 8143 3055 8143 3052 8142
TIME...MOT...LOC 1621Z 192DEG 6KT 3058 8145
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 9:20 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 8, 9:20 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EDT MON OCT 8 2012 .UPDATE...A STALLED FRONTAL BOUNDARY OVER NE FL IN COMBINATION WITH A SHORT WAVE MOVING IN FROM THE GULF WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. BEST COVERAGE WILL BE ACROSS NE FL. 12Z JAX SOUNDING SHOWING TEMPS ALOFT HAVE WARMED A COUPLE OF DEGREES. HOWEVER...THE MODIFIED SOUNDING (USING THE MAX TEMP OF 84) SHOWS A CAPE OF 3400J AND WITH STEEP MID LEVEL LAPSE RATES AND MODEST 700-300 MB SHEAR COULD SEE A FEW STRONG STORMS AGAIN WITH POTENTIAL OF FQT LTG...STRONG WINDS...AND HAIL. CLOUD COVER (FROM APPROACHING SHORT WAVE) WILL HELP KEEP TEMPS DOWN SOMEWHAT INITIALLY BUT WILL HAVE ENOUGH BREAKS IN CLOUDS THIS AFTERNOON WHICH WILL HELP BOOST MAX TEMPS SUFFICIENT FOR A FEW STRONG STORMS. NORTH OF THE FRONTAL BOUNDARY ACROSS SE GA...COOLER TEMPS WITH MAX TEMPS IN THE UPPER 70S AND LESS COVERAGE OF SHOWERS AND STORMS. HAVE UPDATED GRIDS TO INCREASE CLOUD COVER...ESPECIALLY FOR NEXT SEVERAL HOURS. && .AVIATION...IFR VSBY STILL NEAR VQQ BUT NEARLY ALL SITES IN CWA ARE P6SM WITH MULTILAYERED CLOUDS. IFR CONDS AT VQQ MAY CONT FOR ABOUT ANOTHER HOUR. OTHERWISE FOR A GOOD PART OF THE DAY...VFR CIGS CONDS ARE EXPECTED UNTIL SCT TO NMRS SHOWERS AND STORMS FORM. BEST CHANCES OF PRECIP WILL BE IN THE AFTN AND MAINLY IN NE FL. DUE TO NELY LOW LEVEL CONVERGENCE FOR LOCATIONS FROM BRUNSWICK TO JAX AREA...THEY MAY SEE A FEW SHOWERS DEVELOPING IN VICINITY OF TERMINALS THROUGH 16Z...THEN DAYTIME HEATING WILL GENERATE CONVECTIVE PRECIP. MVFR SHRA/TSTMS EXPECTED. WILL LIKELY NEED TO INCLUDE A TEMPO GROUP IN NE FL TAFS LATER TODAY BUT FOR NOW WILL CARRY VCTS UNTIL WE SEE TRENDS DEVELOP. LOOKING TOWARD LATE TONIGHT...AS A COLD FRONT MOVES S OF THE AREA...LOW CLOUDS ARE GOING TO BE LIKELY WITH IFR TO POSSIBLY LIFR CIGS DEVELOPING IN THE 06Z-12Z TIME FRAME. && .MARINE...FRONTAL BOUNDARY BISECTS COASTAL WATERS IN A SW-NE ORIENTATION WITH A NE-E WIND NEAR 10 KT IN THE GA WATERS AND VARIABLE TO SW OVER PORTIONS OF THE NE FL WATERS. SEAS ARE 1-3 FT. ONLY MINOR CHANGES WINDS FOR THE CWF UPDATE. RIP CURRENTS: LOW WINDS AND SEAS DICTATE A LOW RISK TODAY. SOME ENHANCEMENT OF RIPS POSSIBLE TUE WITH A BIT MORE ONSHORE COMPONENT S OF MAYPORT. && .PRELIMINARY POINT TEMPS/POPS... AMG 78 57 77 56 / 40 20 10 10 SSI 81 66 76 67 / 50 50 10 10 JAX 84 64 79 62 / 60 60 10 10 SGJ 85 71 81 69 / 60 50 20 10 GNV 86 64 84 61 / 60 50 10 10 OCF 87 68 85 62 / 60 50 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/ARS/SC
Hazardous weather outlook, Oct 8, 10:56 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1056 AM EDT MON OCT 8 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1056 AM EDT MON OCT 8 2012 ...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE REGION TODAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL DEVELOP ALONG THE BOUNDARY THIS AFTERNOON. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND MARGINALLY SEVERE HAIL. STORM MOTION WILL BE NORTHEAST AROUND 10 TO 15 MPH. MOST OF THE STORM ACTIVITY WILL DIMINISH AFTER 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NORTHEAST FLOW WILL INCREASE ACROSS THE COASTAL WATERS...WITH WINDS AND SEAS POSSIBLY REACHING SMALL CRAFT EXERCISE CAUTION CRITERIA TUESDAY AND WEDNESDAY. IN ADDITION...A MODERATE RISK OF RIP CURRENTS MAY BE POSSIBLE AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Oct 8, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON OCT 8 2012
FLZ024-081645-
NASSAU-
1221 PM EDT MON OCT 8 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245 PM EDT...
AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...MOVING NORTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMELIA CITY
AND FERNANDINA BEACH THROUGH 1245 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3051 8145 3054 8149 3055 8149 3057 8151
3066 8151 3068 8143 3055 8143 3052 8142
TIME...MOT...LOC 1621Z 192DEG 6KT 3058 8145
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:01 PM EDT | Special Weather Statement | JAX | Baker | 44 min |
| Oct 7, 8:07 PM EDT | Special Weather Statement | JAX | Marion | 23 min |
| Oct 7, 8:21 PM EDT | Areal Flood Warning | JAX | Marion | 114 min |
| Oct 7, 8:27 PM EDT | Special Weather Statement | JAX | Bradford | 48 min |
| Oct 7, 8:32 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 88 min |
| Oct 7, 8:42 PM EDT | Special Weather Statement | JAX | Bradford, Union | 33 min |
| Oct 7, 8:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Oct 7, 9:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 53 min |
| Oct 7, 9:12 PM EDT | Areal Flood Advisory | JAX | Alachua | 93 min |
| Oct 7, 9:21 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 84 min |
| Oct 7, 9:22 PM EDT | Areal Flood Warning | JAX | Alachua | 83 min |
| Oct 7, 9:34 PM EDT | Areal Flood Advisory | JAX | Nassau | 86 min |
| Oct 7, 10:00 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 60 min |
| Oct 7, 10:17 PM EDT | Areal Flood Warning | JAX | Alachua | 4 hr |
| Oct 7, 10:40 PM EDT | Areal Flood Warning | JAX | Alachua | 95 min |
| Oct 7, 10:50 PM EDT | Special Weather Statement | JAX | Alachua | 55 min |
| Oct 7, 11:58 PM EDT | Special Weather Statement | JAX | Gilchrist | 62 min |
| Oct 8, 12:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Oct 8, 1:23 PM EDT | Special Marine Warning | JAX | 97 min | |
| Oct 8, 3:00 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Oct 8, 3:41 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Oct 8, 3:47 PM EDT | Areal Flood Advisory | JAX | Flagler | 88 min |
| Oct 8, 4:20 PM EDT | Special Marine Warning | JAX | 40 min | |
| Oct 8, 4:27 PM EDT | Areal Flood Warning | JAX | Flagler | 2 hr |
| Oct 8, 4:46 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Oct 8, 4:53 PM EDT | Special Marine Warning | JAX | 82 min | |
| Oct 8, 5:05 PM EDT | Special Marine Warning | JAX | 55 min | |
| Oct 8, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Oct 8, 5:41 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau, Saint Johns | 83 min |
| Oct 8, 5:51 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Oct 8, 5:58 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 8, 6:10 PM EDT | Areal Flood Warning | JAX | Duval | 2 hr |
| Oct 8, 12:23 PM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Oct 8, 1:02 PM EDT | Special Weather Statement | JAX | Glynn | 28 min |
| Oct 8, 1:04 PM EDT | Special Weather Statement | JAX | Glynn | 26 min |
| Oct 8, 1:31 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| Oct 8, 1:47 PM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 118 min |
| Oct 8, 1:59 PM EDT | Special Weather Statement | JAX | Brantley | 46 min |
| Oct 8, 3:26 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| Oct 8, 3:58 PM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 2 hr |
| Oct 8, 4:10 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Oct 8, 4:16 PM EDT | Special Weather Statement | JAX | Glynn | 29 min |
| Oct 8, 4:39 PM EDT | Areal Flood Warning | JAX | Glynn | 2 hr |
| Oct 8, 4:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.